Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 239, NWS Lubbock, TX

August 20, 20124 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Aug 20, 2012, 9:11 PM CDT for 4 counties in Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2012, 9:11 PM CDT (02:11 UTC)
Expired
Aug 20, 2012, 10:00 PM CDT
In force
49 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX

The radar

The Amarillo radar (KAMA), 116 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 9:20 PM CDTTSTM WND GST 582 Wsw Turkey, TXWEST TEXAS MESONET REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 3:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
2322 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS54 KLUB 210211
SVRLUB
TXC045-153-191-345-210300-
/O.NEW.KLUB.SV.W.0239.120821T0211Z-120821T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT MON AUG 20 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FLOYD COUNTY IN NORTHWEST TEXAS.
  HALL COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  EASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 1000 PM CDT

* AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 20 MILES NORTHEAST OF BRICE TO 7 MILES SOUTHWEST OF
  QUITAQUE...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF
  MEMPHIS TO 7 MILES SOUTHWEST OF QUITAQUE...AND MOVING SOUTHEAST AT
  35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE VALLEY        
  SCHOOLS...FLOMOT...CAPROCK CANYON STATE PARK AND NORTHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3472 10042 3406 10063 3429 10139 3476 10118
      3475 10042
TIME...MOT...LOC 0211Z 300DEG 29KT 3496 10070 3426 10107

$$
3 follow-up statements
096 
WWUS54 KLUB 210225
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
925 PM CDT MON AUG 20 2012

TXC045-153-191-345-210300-
/O.CON.KLUB.SV.W.0239.000000T0000Z-120821T0300Z/
FLOYD TX-HALL TX-MOTLEY TX-BRISCOE TX-
925 PM CDT MON AUG 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BRISCOE...NORTHERN MOTLEY...HALL AND NORTHEASTERN FLOYD COUNTIES
UNTIL 1000 PM CDT...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF MEMPHIS TO FLOMOT...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MEMPHIS...NORTHFIELD...LAKEVIEW AND PLASKA COMMUNITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3426 10129 3475 10105 3475 10042 3472 10042
      3406 10063
TIME...MOT...LOC 0224Z 300DEG 29KT 3473 10068 3419 10094

$$
889 
WWUS54 KLUB 210236
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
936 PM CDT MON AUG 20 2012

TXC045-153-191-345-210300-
/O.CON.KLUB.SV.W.0239.000000T0000Z-120821T0300Z/
FLOYD TX-HALL TX-MOTLEY TX-BRISCOE TX-
936 PM CDT MON AUG 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BRISCOE...NORTHERN MOTLEY...HALL AND NORTHEASTERN FLOYD COUNTIES
UNTIL 1000 PM CDT...

AT 920 PM CDT...THE WEST TEXAS MESONET STATION AT TURKEY RECORDED A 
WIND GUST TO 58 MPH. NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO 
INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM MEMPHIS TO 8 MILES NORTH OF MATADOR...MOVING SOUTHEAST AT 35 
MPH.

LOCATIONS IMPACTED INCLUDE...
  MEMPHIS AND NORTHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE INSIDE A STURDY BUILDING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3424 10118 3474 10101 3475 10042 3472 10042
      3406 10063
TIME...MOT...LOC 0235Z 300DEG 29KT 3466 10056 3412 10082

$$
764 
WWUS54 KLUB 210255
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
955 PM CDT MON AUG 20 2012

TXC045-153-191-345-210305-
/O.EXP.KLUB.SV.W.0239.000000T0000Z-120821T0300Z/
FLOYD TX-HALL TX-MOTLEY TX-BRISCOE TX-
955 PM CDT MON AUG 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRISCOE...NORTHERN
MOTLEY...HALL AND NORTHEASTERN FLOYD COUNTIES WILL EXPIRE AT 1000 PM
CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND WAS 
MOVING OUT OF THE WARNED AREA.  HOWEVER GUSTY WINDS TO 50 MPH ARE 
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3424 10118 3474 10101 3475 10042 3472 10042
      3406 10063
TIME...MOT...LOC 0255Z 300DEG 29KT 3458 10039 3404 10065

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:36 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 20, 6:36 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT MON AUG 20 2012

.AVIATION...
AREA OF TSRA TO THE NW OF KLBB WILL CONTINUE MOVING TOWARD THE
TERMINAL AND LOOKS LIKE IT COULD ARRIVE AROUND 01Z-02Z IF MOTION
REMAINS STEADY STATE. THERE ARE INDICATIONS THAT STORM COMPLEX
BEHIND THE INITIAL STORM MAY CAUSE THINGS TO SURGE OUT AS NEAR
SURFACE COLD POOL PROCESSES DOMINATE. WITH THE INCREASED
DEVELOPMENT NORTH OF OUR AREA...KCDS MAY BECOME INVOLVED LATER
THIS EVENING AS WELL. OUTSIDE OF CONVECTIVE AREAS...VFR
ANTICIPATED ALTHOUGH THERE MAY BE SOME HINTS OF LOW LEVEL STRATUS
BEHIND THE STORMS...BUT WE WILL ADDRESS THAT IT IF THERE ARE
INDICATIONS OF THAT VERIFYING AS THE EVENING GOES ON.

&&

.PREV DISCUSSION... /ISSUED 409 PM CDT MON AUG 20 2012/

UPDATE...
UPDATED GRIDS AND TEXT PRODUCTS TO INCORPORATE WW586 FOR OUR
WESTERN TWO ROWS OF COUNTIES.

PREV DISCUSSION... /ISSUED 343 PM CDT MON AUG 20 2012/

SHORT TERM...
A MOISTURE AXIS CONTINUES TO ADVECT EASTWARD THROUGH THE SOUTHERN TX
PANHANDLE AND SOUTHERN PLAINS. WHILE CONVECTION HAS NOT FIRED UP JUST
AS OF YET...THIS WILL FUEL THE LOWER LEVELS TO AID IN CONVECTION
LATER TODAY. THIS IS EVIDENT WITH CURRENT SURFACE OBS WITH DEWPOINTS
RISING TO THE UPPER 50S AND LOW 60S WEST OF THIS AXIS. CURRENT WV
IMAGERY SHOWS MONSOONAL MOISTURE COVERING THE OK/TX PANHANDLE AND
THE SOUTHERN PLAINS. CURRENTLY CONVECTION IS BEGINNING TO SHOW UP IN
WESTERN NM...AND IS FORMING ALONG A FRONTAL BOUNDARY. AS THE
BOUNDARY MOVES EASTWARD CONVECTION WILL FOLLOW AND ENTER THE WESTERN
ZONES OF THE CWA BY EARLY EVENING. CHANCES FOR THUNDERSTORM
DEVELOPMENT AND COVERAGE SHOULD BEGIN TO INCREASE LATER TONIGHT
PRIMARILY IN THE SOUTHWESTERN TX PANHANDLE AS A SHORTWAVE NEAR WY/CO
PROGRADES SOUTHEASTWARD AND PROVIDE ADDITIONAL LIFT. THIS WILL
SPREAD OVER TO THE SOUTHEASTERN TX PANHANDLE AND THE ROLLING PLAINS
DURING THE EARLY MORNING HOURS...WITH RAIN CHANCES TAPERING OFF BY
TOMORROW AFTERNOON. A MARGINAL THREAT FOR SVR HAIL AND WIND EXISTS
THROUGH TONIGHT. THE 12Z NAM IS SHOWING MLCAPE VALUES UP TO 1000
J/KG. HAIL WILL BE POSSIBLE...BUT THE PRIMARY THREAT WILL BE WIND
WITH ADIABATIC LAPSE RATES AT THE LOW LEVELS COUPLED WITH VEERING
WINDS. OVERALL DEEP LAYER SHEAR IS NOT TOO IMPRESSIVE AND THE MID AND
UPPER LEVELS WILL REMAIN FAIRLY MOIST. ALDRICH

LONG TERM...
A FEW OPPORTUNITIES FOR RAIN IN THE COMING DAYS AS ACTIVE PATTERN...
EMBEDDED DISTURBANCES AND DECENT LOW AND MID LEVEL MOISTURE IN NWLY
FLOW ALOFT ACT IN CONCERT...FINALLY GIVING WAY TO UPPER TROF MOVING
ACROSS THE AREA TOWARD THE WEEKEND. DID MAKE A FEW SUBTLE MAINLY
TIMING CHANGES TO EXTENDED FORECAST. SUBSIDENCE IN THE WAKE OF THE
INITIAL SHORTWAVE MAY INHIBIT CONVECTIVE ACTIVITY TUESDAY NIGHT AND
WEDNESDAY TO BEGIN THE PERIOD. SECOND SHORTWAVE IS FCST TO MOVE OUT
OF THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS WED NIGHT. THE TAIL
END OF THIS WAVE MAY INFLUENCE THE WEATHER INTO WEST TEXAS WITH BOTH
GFS AND ECMWF SIGNALING CONVECTIVE POTENTIAL...ALTHOUGH MORE
WIDESPREAD CONVECTION MAY REMAIN JUST TO THE NORTH AND NORTHEAST.

ANOTHER BREAK WITH SHORTWAVE RIDGING LIKELY THURSDAY AS NEXT
SHORTWAVE TROF MOVES TOWARD THE 4 CORNERS AREA THURSDAY AND THURSDAY
NIGHT. LOWERED POPS IN THIS TIME FRAME BASED ON FAIRLY GOOD
AGREEMENT NOW WITH TIMING OF THIS SOUTHWESTERN WAVE. THIS SYSTEM
LOOKS TO DRAW UP GOOD MONSOONAL MOISTURE ACROSS THE SOUTHERN ROCKIES
WITH TROF AXIS APPROACHING WEST TEXAS ON FRIDAY WITH OPPORTUNITY FOR
SHOWERS THEN. EXTENDED SLIGHT CHANCE POPS INTO SATURDAY WITH FRONT
POSSIBLY LINGERING SOMEWHERE IN THE REGION IN THE WAKE OF THIS
WAVE...WHICH COULD PROVIDE FOCUS FOR ADDITIONAL STORMS ESP IF VORT
LOBE TRAILS BACK ACROSS THE REGION AS INDICATED BY THE ECMWF. LOOKS
DRIER SUNDAY INTO MONDAY OF NEXT WEEK WITH RISING HEIGHTS AND
BUILDING UPPER RIDGE ACROSS THE TEXAS GULF COAST EXTENDING INTO WEST
TEXAS. JAMES

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  83  60  88  63 /  60  20  10  10  20
TULIA         62  81  61  87  62 /  60  20  10  10  20
PLAINVIEW     62  81  61  88  65 /  60  20  10  10  20
LEVELLAND     65  84  63  90  63 /  50  20  10  10  20
LUBBOCK       64  83  63  89  66 /  50  20  10  10  20
DENVER CITY   66  88  65  91  64 /  50  20  10  10  10
BROWNFIELD    67  86  65  90  66 /  50  20  10  10  20
CHILDRESS     66  81  63  89  66 /  60  40  20  10  30
SPUR          66  82  64  91  67 /  50  30  20  10  30
ASPERMONT     67  84  66  92  68 /  40  40  20  10  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Aug 20, 11:46 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1146 AM CDT MON AUG 20 2012

TXZ021>044-211700-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1146 AM CDT MON AUG 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND THIS EVENING ALONG A SURFACE TROUGH AND
MOISTURE AXIS EXTENDING FROM THE EXTREME SOUTHWESTERN PANHANDLE
SOUTHWARD THROUGH THE WESTERN SOUTH PLAINS. AN ISOLATED
THUNDERSTORM OR TWO MAY BECOME STRONG ENOUGH TO PRODUCE MARGINALLY
SEVERE WIND GUSTS OR HAIL.

A BETTER CHANCE FOR THUNDERSTORMS WILL COME LATER IN THE EVENING
AND OVERNIGHT AS AN UPPER LEVEL DISTURBANCE HELPS DRIVE
THUNDERSTORMS THAT FORM ACROSS NORTHEASTERN NEW MEXICO AND THE
WESTERN PANHANDLE SOUTHEASTWARD. SHOULD AN ORGANIZED CONVECTIVE
SYSTEM DEVELOP WITH THESE STORMS THE THREAT FOR SEVERE WIND GUSTS
WILL CONTINUE INTO THE EARLY MORNING HOURS TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Aug 20, 7:58 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT MON AUG 20 2012

TXZ022>024-028>030-034-035-210130-
BRISCOE-CASTRO-FLOYD-HALE-HOCKLEY-LAMB-LUBBOCK-SWISHER-
758 PM CDT MON AUG 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LUBBOCK...LAMB...HALE
...FLOYD...BRISCOE...SWISHER  AND CASTRO COUNTIES...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
TULIA TO 11 MILES SOUTHWEST OF LITTLEFIELD...MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3378 10167 3379 10259 3475 10177 3475 10116
TIME...MOT...LOC 0057Z 282DEG 11KT 3475 10164 3384 10248
Local storm report, Aug 20, 8:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             8 SW DIMMITT            34.47N 102.41W
08/20/2012  E1.00 INCH       CASTRO             TX   PUBLIC

            REPORTED BY PUBLIC NEAR FLAG COMMUNITY

&&

EVENT NUMBER LUB1200365

JWJ
Special weather statement, Aug 20, 8:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
826 PM CDT MON AUG 20 2012

TXZ028-034-210200-
HOCKLEY-LAMB-
826 PM CDT MON AUG 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LAMB COUNTIES...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL HOCKLEY COUNTY...MOVING
SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT LOCATIONS IN AND AROUND
WHITHARRAL AND ANTON.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3390 10241 3381 10208 3355 10208 3373 10250
TIME...MOT...LOC 0125Z 293DEG 19KT 3378 10235
Special weather statement, Aug 20, 8:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT MON AUG 20 2012

TXZ024-025-210200-
BRISCOE-HALL-
832 PM CDT MON AUG 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR HALL AND BRISCOE  COUNTIES...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM 12 MILES NORTHEAST OF SILVERTON...MOVING
EAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3433 10084 3432 10147 3475 10145 3475 10142
      3475 10070
TIME...MOT...LOC 0132Z 287DEG 18KT 3455 10110
Special weather statement, Aug 20, 8:47 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
847 PM CDT MON AUG 20 2012

TXZ028>030-034>036-210215-
CROSBY-FLOYD-HALE-HOCKLEY-LAMB-LUBBOCK-
847 PM CDT MON AUG 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LUBBOCK...CROSBY...
LAMB...HALE AND FLOYD  COUNTIES...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
PLAINVIEW TO 7 MILES SOUTHWEST OF HALE CENTER TO 8 MILES SOUTHWEST OF
LITTLEFIELD...MOVING SOUTHEAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 55 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3415 10198 3425 10167 3398 10120 3361 10171
      3355 10256 3385 10261 3396 10261
TIME...MOT...LOC 0147Z 335DEG 33KT 3409 10170 3393 10187
          3379 10241
Special weather statement, Aug 20, 9:00 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
900 PM CDT MON AUG 20 2012

TXZ024-025-030-031-210230-
BRISCOE-FLOYD-HALL-MOTLEY-
900 PM CDT MON AUG 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR FLOYD...MOTLEY...HALL AND
BRISCOE COUNTIES...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF
QUITAQUE TO 5 MILES NORTHWEST OF QUITAQUE TO 16 MILES SOUTH OF
SILVERTON...MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL AFFECT
LOCATIONS IN AND AROUND CAPROCK CANYONS STATE PARK.

PEA SIZE HAIL...WINDS UP TO 55 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3457 10046 3421 10073 3415 10083 3431 10147
      3434 10147 3450 10139 3476 10120 3475 10080
TIME...MOT...LOC 0158Z 304DEG 32KT 3470 10089 3441 10110
          3423 10133

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:03 PM CDTSpecial Weather StatementLUBParmer27 min
Aug 20, 7:21 PM CDTSpecial Weather StatementLUBLamb24 min
Aug 20, 7:32 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher28 min
Aug 20, 7:48 PM CDTSpecial Weather StatementLUBLamb12 min
Aug 20, 7:58 PM CDTSpecial Weather StatementLUBHale, Lamb, Swisher32 min
Aug 20, 8:26 PM CDTSpecial Weather StatementLUBHockley34 min
Aug 20, 8:32 PM CDTSpecial Weather StatementLUBBriscoe28 min
Aug 20, 8:47 PM CDTSpecial Weather StatementLUBHale, Hockley, Lubbock28 min
Aug 20, 9:00 PM CDTSpecial Weather StatementLUBBriscoe, Hall30 min
Aug 20, 9:16 PM CDTSpecial Weather StatementLUBLubbock29 min
Aug 20, 9:40 PM CDTSevere Thunderstorm WarningLUBLubbock35 min
Aug 20, 9:44 PM CDTSpecial Weather StatementLUBCrosby, Dickens, Motley31 min
Aug 20, 9:45 PM CDTSpecial Weather StatementLUBLynn, Terry30 min
Aug 20, 10:01 PM CDTSpecial Weather StatementLUBCottle14 min
Aug 20, 10:14 PM CDTSpecial Weather StatementLUBCottle, Crosby, Dickens, Garza, Lynn, Motley and 1 more31 min
Aug 20, 10:40 PM CDTSpecial Weather StatementLUBCottle, Dickens, Kent, King35 min
Aug 20, 11:13 PM CDTSpecial Weather StatementLUBKent, King, Stonewall32 min
Aug 20, 11:45 PM CDTSpecial Weather StatementLUBKent, Stonewall30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.